Quantcast

Stomach and digestive issues after chemo


#1

Hello All - I've gone through AIM and high dose ifex and since the chemos (and 40 rad sessions) I've been having lots of stomach and digestive issues. I have a sour stomach, awful taste in my mouth and constantly have an upset stomach. My docs have prescribed omeprazole and carafate but neither seem to be helping. I've used other OTC meds too that don't help. Has anyone else suffered from this and have any advice? Thank you!


#2

I lived on peppermints for months , not great for the teeth but seemed to help the stomach and indigestion


#3

I got the tip from an acupuncturist who suggested that I take Pineapple and Papaya enzymes. I found these pills at a health food store and they have helped to an extent. It may be worth trying. I am sorry you are experiencing this discomfort. I hope you will find a solution quickly!

-Elizabeth


#4

I know some people who have used marijuana edibles for stomach and digestive issues. Specifically the lollipops have helped. Have they asked if you would like to see a nutritionist?


#5

Thanks for the tips. I do chew peppermint gum and that seems to help. Take care!


#6

I havent talked with a nutritionist specifically about my stomach but that's a good idea. Marijuana edibles sound interesting. Where do you buy online?


#7

Try eating yogurt regularly...

Aperez said:

I havent talked with a nutritionist specifically about my stomach but that's a good idea. Marijuana edibles sound interesting. Where do you buy online?


#8

If the omeprazole is not causing any side effects keep taking it as prescribed it will be helping in some way. Slippery elm is great you take swallow tablets or take the powder.i am thinking that tablets will be best as it tastes unusual.I don't think there is a limit to how much you take either. baking soda 1/2 a tsp in a glass of water can settle indigestion, aloe vera juice, also cider vinegar in water can re-calibrate. All these things are strong tasting and may be hard for your palette but they do help.the other thing to do is reseed your gut with good bacteria to strengthen it.Fermented foods such as kim chee and sauerkraut. Probiotic yoghurt..1 tbs in a glass of warm water before you go to bed at night.An unsweetened lassi. THe other thing is to note what foods stir your gut up. I have noticed that sugar is particularly bad but maple syrup or tree syrups seem ok in small doses.Every best and breathe deep :-) thats good too.


#9

whoops note what foods not 'not'


#10

You will find edibles online. Florida has approved certain edibles. If you need help with this please message me.
Kadie


#11

Here is what a member on here recommended for my daughters stomach problems, I even used it myself and it helped. Hope you find relief.

I can recommend Licorice tea( yes tea bags of licorice Twinings make it. it works wonders, no side effects just gentle movement through the digestive system( hope she likes licorice.) also coconut oil. can be used in cooking, spread on bread/crackers etc. It has a high flash point so does not de-nature when used for frying etc. Has anti-viral properties and many others. I do highly recommend it.
http://www.coconutresearchcenter.org/


#12

Thank you so much for all the advice. I have lots of methods to try. With any of the above, how long will I need to try these before I start feeling better (permanently)?


#13

Hi, I tried lansaprozole ( not sure of spelling) but I had to follow the instructions to the letter, also don't ever let your stomach get too empty.

Hope you get something sorted soon.

Kind regards

Karen


#14

I'm fairly new at all this, but I have found lemon drops help settle my stomach and put a nicer taste in my mouth, not too many though as it can feel acidic after a while. I use MiraLAX the first few days after chemo, but have recently heard about the benefits of coconut oil, so I'll be figuring out how to add that to my diet. I've also just started taking Glutathione, found at my local health food store. It's a supplement that is supposed to help with mucositis, a side affect of the doxo that causes mouth, throat & lower digestive area irritation that can be severe enough to effect one's eating. I'm trying to be proactive in that area, as at times I find it difficult to even drink water.

Hope that helps, I'm still learning....